What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 24, 1:33 PM CST, 4 hours 32 minutes earlier.
Area forecast discussion, May 24, 1:33 PM CST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
233 PM CDT Fri May 24 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Saturday Night)
Issued at 158 PM CDT Fri May 24 2024
Strong to severe thunderstorms still remain possible this afternoon
across portions of northeast Texas, southeast Oklahoma, northwest
Louisiana, and southwest Arkansas. Large hail and damaging winds
will be the main threat this afternoon. While the threat for an
isolated tornado is low today, it is not a zero. In addition, heavy
downpours could bring some flooding concerns to low lying and flood
prone areas. Radar imagery remains quite early this afternoon but
that should change as we head later into the afternoon and evening
hours. Surface analysis as of 18z shows a frontal boundary from
north central Texas into western Texas with a dryline boundary
extending south through west Texas. Thunderstorms are expected to
develop near the frontal boundary with some isolated storms near the
dryline this afternoon. These thunderstorms will gradually push east
into our area by late this afternoon and continuing into the evening
and early overnight hours before tapering off during the night.
Upper-level pattern this afternoon features an area of low pressure
centered over South Dakota with the surface low around the central
North Dakota/South Dakota line. The upper-level closed low will
slowly drift to the northeast over the next 24 hours before
centering itself over southeast Manitoba in Canada. The cold front
in association with this low pressure system will stall out
somewhere between north Texas and southern Oklahoma before lifting
back to the north as a warm front by Saturday afternoon that will
set the stage to what could be a big event for Oklahoma. At the same
time, a shortwave will be moving through the Four Corners region
with a surface low moving into Western Kansas. Aside from some
lingering convection during the early morning hours Saturday, the
rest of the day and Saturday night should remain fairly quiet in
terms of thunderstorms. Nonetheless, it will be warm. Temperatures
will climb into the mid 80s to mid 90s from north to south
respectfully. Heat indices will be the big thing to watch for
Saturday and Sunday with values reaching the lower to mid 100s
during the afternoon hours. We will be close to reaching Heat
Advisory criteria for portions of deep east Texas but as of right
now, I am not sure that we will reach it for two consecutive days
as required so will go without any headlines at this time.
33
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 158 PM CDT Fri May 24 2024
Troughing will remain in place across the central CONUS as we move
into the long-term portion of the forecast period. At the surface,
an area of low pressure will be centered over the mid-central
CONUS with a cold front extending south from central Kansas into
western Texas. A dryline will also be in place from central
Oklahoma into southwest Texas. This will lead to some thunderstorm
development across east Texas that will traverse through the rest
of our area on Sunday. Right now portions of northeast Texas,
southwest Arkansas, and southeast Oklahoma are in a Slight Risk
for strong to severe storms on Sunday. Upper-level trough will
quickly push to the northeast Sunday night into Monday morning
with a decent cold front developing and extending from the Upper
Midwest to north central Texas. This front will eventually push
through the area late Monday night into Tuesday morning, ushering
in some "cooler" and drier air.
Monday should be the last day that we see Heat Index values reach
the 100 degree mark as the rest of the week will be well below
this mark. Monday will see temperatures climb ahead of the front
into the lower to upper 90s. On Tuesday, the "cooler" air will
begin to filter in behind the front and will be most noticeably
felt across our far northern zones with highs in the mid 80s
to lower 90s. Wednesday will be the "coolest" day of the period
with temperatures in the 80s across the region. No major chances
for precipitation to speak of right now in the long term period
however, that is always subject to change.
33
&&
.AVIATION...
(18Z TAFS)
Issued at 1234 PM CDT Fri May 24 2024
Still dealing with some MVFR or low VFR ceilings across our
terminal airspace early this afternoon but those ceilings should
continue scattering out as we move into the late afternoon hours.
Continued the thinking of the 12z terminal forecast package of
introducing VCTS across our terminals from west to east this
evening with TEMPO groups for TSRA given the convection we are
expecting later this evening/overnight. Otherwise, look for
MVFR/IFR ceilings to return during the predawn hours with any IFR
ceilings becoming MVFR by mid-morning on Saturday.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 93 76 94 / 50 20 0 10
MLU 72 93 73 94 / 30 20 0 10
DEQ 66 87 70 90 / 60 10 10 10
TXK 70 91 74 92 / 60 20 0 10
ELD 68 90 71 92 / 50 30 0 10
TYR 72 92 75 93 / 50 0 0 0
GGG 72 92 74 92 / 50 10 0 10
LFK 74 94 74 94 / 20 10 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...33
LONG TERM....33
AVIATION...05
Hazardous weather outlook, May 24, 12:15 PM CST, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
115 PM CDT Fri May 24 2024
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251815-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
115 PM CDT Fri May 24 2024
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This afternoon and tonight.
Severe weather will be possible once again this afternoon and into
the overnight hours across most of the Four State Region. Large hail
and damaging thunderstorm wind gusts will again be the main threats.
While the threat for an isolated tornado is low, it is not zero.
Widespread flooding is not likely through tonight, flooding of low
lying and flood prone areas will be possible with heavy downpours
through tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Severe weather will be possible once again late Saturday into
Saturday Night across mainly portions of Northeast Texas, Southeast
Oklahoma and Southwest Arkansas. Large hail and damaging
thunderstorm wind gusts will again be the main threats on Saturday.
A strong cold front will move through the region on Memorial Day and
Monday Night bringing with it another chance of thunderstorms.
Before the cold front arrives late on Monday, we will see some of
the hottest temperatures of the late Spring Season with afternoon
high temperatures both Saturday and Sunday in the lower to middle
90s. Combine this with high afternoon humidity and heat indices could
approach 105 degrees across some locations.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 24, 5:21 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
621 PM CDT Fri May 24 2024
TXZ096-108-109-250000-
Red River TX-Franklin TX-Titus TX-
621 PM CDT Fri May 24 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FRANKLIN...
NORTHWESTERN TITUS AND SOUTHEASTERN RED RIVER COUNTIES THROUGH 700 PM
CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Wilkerson, or 9 miles east of Hagansport, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Boxelder, Wilkerson, Talco, Annona, Harts Bluff, Lydia, Johntown, and
Cuthand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Texas.
&&
LAT...LON 3365 9497 3348 9475 3344 9475 3329 9504
3332 9513 3334 9517 3336 9520 3339 9523
TIME...MOT...LOC 2321Z 232DEG 27KT 3339 9507
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
13Special weather statement, May 24, 5:36 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
636 PM CDT Fri May 24 2024
ARZ050-059-OKZ077-TXZ097-250000-
Sevier AR-Little River AR-McCurtain OK-Bowie TX-
636 PM CDT Fri May 24 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN LITTLE RIVER...
SOUTHWESTERN SEVIER...SOUTHEASTERN MCCURTAIN AND NORTHERN BOWIE
COUNTIES THROUGH 700 PM CDT...
At 636 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Foreman, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Foreman, De Kalb, Winthrop, Arkinda, Richmond, Wallace, Tom, Almont,
Arden, Beaverdams, Red Bank, and Goodlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
&&
LAT...LON 3349 9470 3371 9473 3394 9427 3350 9413
TIME...MOT...LOC 2336Z 263DEG 25KT 3363 9452
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
13Special weather statement, May 24, 6:04 PM CST, 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
704 PM CDT Fri May 24 2024
TXZ096-250045-
Red River TX-
704 PM CDT Fri May 24 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RED RIVER COUNTY THROUGH
745 PM CDT...
At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bogata, or 8 miles southwest of Clarksville, moving northeast at 25
mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksville, Bogata, Bagwell, Detroit, Deport, Avery, Annona,
English, Negley, Johntown, and Cuthand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Texas.
&&
LAT...LON 3384 9497 3352 9476 3338 9531 3362 9531
TIME...MOT...LOC 0004Z 228DEG 21KT 3352 9516
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
19